One-loop quantities in QFT can be computed in an efficient way using the worldline formalism. The latter rests on the ability of calculating 1D path integrals on the circle. In this paper we give a systematic discussion for treating zero modes on the circle of 1D path integrals for both bosonic and supersymmetric nonlinear sigma models, following an approach originally introduced by Friedan. We use BRST techniques and place a special emphasis on the issue of reparametrization invariance. Various examples are extensively analyzed to verify and test the general set-up. In particular, we explicitly check that the chiral anomaly, which can be obtained by the semiclassical approximation of a supersymmetric 1D path integral, does not receive higher order worldline contributions, as implied by supersymmetry.

BRST treatment of zero modes for the worldline formalism in curved space / Bastianelli, Fiorenzo; Corradini, Olindo; Zirotti, Andrea. - In: JOURNAL OF HIGH ENERGY PHYSICS. - ISSN 1029-8479. - 0401 (2004) 023:(2004), pp. 0-32. [10.1088/1126-6708/2004/01/023]

BRST treatment of zero modes for the worldline formalism in curved space

CORRADINI, Olindo;
2004

Abstract

One-loop quantities in QFT can be computed in an efficient way using the worldline formalism. The latter rests on the ability of calculating 1D path integrals on the circle. In this paper we give a systematic discussion for treating zero modes on the circle of 1D path integrals for both bosonic and supersymmetric nonlinear sigma models, following an approach originally introduced by Friedan. We use BRST techniques and place a special emphasis on the issue of reparametrization invariance. Various examples are extensively analyzed to verify and test the general set-up. In particular, we explicitly check that the chiral anomaly, which can be obtained by the semiclassical approximation of a supersymmetric 1D path integral, does not receive higher order worldline contributions, as implied by supersymmetry.
0401 (2004) 023
0
32
BRST treatment of zero modes for the worldline formalism in curved space / Bastianelli, Fiorenzo; Corradini, Olindo; Zirotti, Andrea. - In: JOURNAL OF HIGH ENERGY PHYSICS. - ISSN 1029-8479. - 0401 (2004) 023:(2004), pp. 0-32. [10.1088/1126-6708/2004/01/023]
Bastianelli, Fiorenzo; Corradini, Olindo; Zirotti, Andrea
File in questo prodotto:
File Dimensione Formato  
jhep0401.pdf

accesso aperto

Descrizione: Articolo principale
Tipologia: Versione dell'editore (versione pubblicata)
Dimensione 327.86 kB
Formato Adobe PDF
327.86 kB Adobe PDF Visualizza/Apri
Pubblicazioni consigliate

Caricamento pubblicazioni consigliate

Licenza Creative Commons
I metadati presenti in IRIS UNIMORE sono rilasciati con licenza Creative Commons CC0 1.0 Universal, mentre i file delle pubblicazioni sono rilasciati con licenza Attribuzione 4.0 Internazionale (CC BY 4.0), salvo diversa indicazione.
In caso di violazione di copyright, contattare Supporto Iris

Utilizza questo identificativo per citare o creare un link a questo documento: http://hdl.handle.net/11380/1074698
Citazioni
  • ???jsp.display-item.citation.pmc??? ND
  • Scopus 27
  • ???jsp.display-item.citation.isi??? 30
social impact